Alert archive / Arizona / Winter Storm Warnings in 2014
Winter Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this winter storm warning at Dec 30, 2014, 4:24 AM MST for 5 counties in Arizona. It took effect at Dec 31, 2014, 1:00 PM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 4:24 AM MST (11:24 UTC)
- In effect from
- Dec 31, 2014, 1:00 PM MST
- Expired
- Jan 1, 2015, 11:00 AM MST
- In force
- 22 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 11.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4204 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS45 KTWC 301124 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 424 AM MST TUE DEC 30 2014 AZZ510-511-514-301930- /O.NEW.KTWC.WS.W.0002.141231T2100Z-150101T1800Z/ /O.EXT.KTWC.WS.A.0002.150101T1800Z-150102T0000Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 424 AM MST TUE DEC 30 2014 ...WINTER STORM WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM MST THURSDAY... ...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM MST THURSDAY. THE WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT IN THE MOUNTAINS. * TIMING...WIDESPREAD SNOW WILL INCREASE FROM WEST TO EAST FROM WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING ALONG A COLD FRONT. THE SNOW WILL LIKELY CONTINUE INTO THURSDAY MORNING AND THEN TAPER OFF DURING THE DAY ON THURSDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED ABOVE 5000 FEET WITH 10 TO 15 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS WILL INITIALLY BE 5000 TO 6000 FEET WEDNESDAY AFTERNOON BUT QUICKLY LOWER TO BELOW 5000 FEET WEDNESDAY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. WINDS WILL BECOME MORE WESTERLY ON THURSDAY AND LIGHTER AT ABOUT 10 TO 20 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ506-509-301930- /O.UPG.KTWC.WS.A.0002.150101T0300Z-150101T1800Z/ /O.NEW.KTWC.WS.W.0002.150101T0300Z-150101T1800Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- INCLUDING THE CITY OF...ORACLE 424 AM MST TUE DEC 30 2014 ...WINTER STORM WARNING IN EFFECT FROM 8 PM WEDNESDAY TO 11 AM MST THURSDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 8 PM WEDNESDAY TO 11 AM MST THURSDAY. THIS REPLACES THE PREVIOUS WINTER STORM WATCH. * IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY MORNING. * TIMING...A COLD FRONT WILL RESULT IN PRECIPITATION STARTING OUT AS RAIN WEDNESDAY AFTERNOON. HOWEVER...AS COLD AIR COMES RUSHING IN...THE PRECIPITATION WILL TURN TO SNOW WEDNESDAY EVENING INTO THURSDAY MORNING ABOVE 3000 TO 3500 FEET. * SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET WITH HIGHER AMOUNTS IN THE MOUNTAINS. * SNOW LEVELS...SNOW LEVELS WILL BE ABOUT 5500 FEET LATE WEDNESDAY AFTERNOON AND LOWER TO ABOUT 4500 FEET BY 9PM AND 3500 FEET BY MIDNIGHT. SNOW LEVELS SHOULD BOTTOM OUT AROUND 3000 FEET THURSDAY MORNING. * WINDS...SOUTHWEST WINDS ABOUT 10 TO 20 MPH WEDNESDAY NIGHT WILL BECOME WEST AT 5 TO 10 MPH THURSDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
153 WWUS45 KTWC 301848 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1148 AM MST TUE DEC 30 2014 AZZ510-511-514-310700- /O.CON.KTWC.WS.W.0002.141231T2100Z-150101T1800Z/ /O.CON.KTWC.WS.A.0002.150101T1800Z-150102T0000Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 1148 AM MST TUE DEC 30 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM MST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM MST THURSDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT IN THE MOUNTAINS. * TIMING...WIDESPREAD SNOW WILL INCREASE FROM WEST TO EAST FROM WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING ALONG A COLD FRONT. THE SNOW WILL LIKELY CONTINUE INTO THURSDAY MORNING AND THEN TAPER OFF DURING THE DAY ON THURSDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED ABOVE 5000 FEET WITH 10 TO 15 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS WILL INITIALLY BE 5000 TO 6000 FEET WEDNESDAY AFTERNOON BUT QUICKLY LOWER TO BELOW 5000 FEET WEDNESDAY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. WINDS WILL BECOME MORE WESTERLY ON THURSDAY AND LIGHTER AT ABOUT 10 TO 20 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ506-509-310700- /O.CON.KTWC.WS.W.0002.150101T0300Z-150101T1800Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- INCLUDING THE CITY OF...ORACLE 1148 AM MST TUE DEC 30 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 11 AM MST THURSDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 11 AM MST THURSDAY. * IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY MORNING. * TIMING...A COLD FRONT WILL RESULT IN PRECIPITATION STARTING OUT AS RAIN WEDNESDAY AFTERNOON. HOWEVER...AS COLD AIR COMES RUSHING IN...THE PRECIPITATION WILL TURN TO SNOW WEDNESDAY EVENING INTO THURSDAY MORNING ABOVE 3000 TO 3500 FEET. * SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET WITH HIGHER AMOUNTS IN THE MOUNTAINS. * SNOW LEVELS...SNOW LEVELS WILL BE ABOUT 5500 FEET LATE WEDNESDAY AFTERNOON AND LOWER TO ABOUT 4500 FEET BY 9 PM MST AND 3500 FEET BY MIDNIGHT. SNOW LEVELS SHOULD BOTTOM OUT AROUND 3000 FEET THURSDAY MORNING. * WINDS...SOUTHWEST WINDS ABOUT 10 TO 20 MPH WEDNESDAY NIGHT WILL BECOME WEST AT 5 TO 10 MPH THURSDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
248 WWUS45 KTWC 310322 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 822 PM MST TUE DEC 30 2014 AZZ510-511-514-311400- /O.CON.KTWC.WS.W.0002.141231T2100Z-150101T1800Z/ /O.CON.KTWC.WS.A.0002.150101T1800Z-150102T0000Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 822 PM MST TUE DEC 30 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM MST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM MST THURSDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT IN THE MOUNTAINS. * TIMING...WIDESPREAD SNOW WILL INCREASE FROM WEST TO EAST FROM WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING ALONG A COLD FRONT. THE SNOW WILL LIKELY CONTINUE INTO THURSDAY MORNING AND THEN TAPER OFF DURING THE DAY ON THURSDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED ABOVE 5000 FEET WITH 10 TO 15 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS WILL INITIALLY BE 5000 TO 6000 FEET WEDNESDAY AFTERNOON BUT QUICKLY LOWER TO BELOW 5000 FEET WEDNESDAY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. WINDS WILL BECOME MORE WESTERLY ON THURSDAY AND LIGHTER AT ABOUT 10 TO 20 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ506-509-311400- /O.CON.KTWC.WS.W.0002.150101T0300Z-150101T1800Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- INCLUDING THE CITY OF...ORACLE 822 PM MST TUE DEC 30 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 11 AM MST THURSDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 11 AM MST THURSDAY. * IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY MORNING. * TIMING...A COLD FRONT WILL RESULT IN PRECIPITATION STARTING OUT AS RAIN WEDNESDAY AFTERNOON. HOWEVER...AS COLD AIR COMES RUSHING IN...THE PRECIPITATION WILL TURN TO SNOW WEDNESDAY EVENING INTO THURSDAY MORNING ABOVE 3000 TO 3500 FEET. * SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET WITH HIGHER AMOUNTS IN THE MOUNTAINS. * SNOW LEVELS...SNOW LEVELS WILL BE ABOUT 5500 FEET LATE WEDNESDAY AFTERNOON AND LOWER TO ABOUT 4500 FEET BY 9 PM MST AND 3500 FEET BY MIDNIGHT. SNOW LEVELS SHOULD BOTTOM OUT AROUND 3000 FEET THURSDAY MORNING. * WINDS...SOUTHWEST WINDS ABOUT 10 TO 20 MPH WEDNESDAY NIGHT WILL BECOME WEST AT 5 TO 10 MPH THURSDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
410 WWUS45 KTWC 311012 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 312 AM MST WED DEC 31 2014 AZZ510-511-514-312000- /O.UPG.KTWC.WS.A.0002.150101T1800Z-150102T0000Z/ /O.NEW.KTWC.WW.Y.0003.150101T1800Z-150102T0000Z/ /O.EXT.KTWC.WS.W.0002.141231T2000Z-150101T1800Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 312 AM MST WED DEC 31 2014 ...WINTER STORM WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM MST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. THE WINTER STORM WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM MST THURSDAY. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT IN THE MOUNTAINS. * TIMING...WIDESPREAD SNOW WILL INCREASE FROM WEST TO EAST THIS AFTERNOON AND EVENING AHEAD OF AND ALONG A COLD FRONT. THE SNOW WILL LIKELY CONTINUE INTO THURSDAY MORNING AND THEN TAPER OFF DURING THE DAY ON THURSDAY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED ABOVE 5000 FEET WITH 10 TO 15 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS WILL INITIALLY BE 6000 FEET THIS AFTERNOON BUT QUICKLY LOWER TO WELL BELOW 5000 FEET WEDNESDAY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH BY THIS AFTERNOON THROUGH TONIGHT. WINDS WILL BECOME MORE WESTERLY ON THURSDAY AND LIGHTER AT ABOUT 10 TO 20 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ506-509-312000- /O.EXT.KTWC.WS.W.0002.150101T0000Z-150101T1800Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- INCLUDING THE CITY OF...ORACLE 312 AM MST WED DEC 31 2014 ...WINTER STORM WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST THURSDAY ABOVE 4000 FEET... THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST THURSDAY. * IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY MORNING. * TIMING...A COLD FRONT WILL RESULT IN PRECIPITATION STARTING OUT AS RAIN BY EARLY THIS AFTERNOON. HOWEVER...AS COLD AIR COMES RUSHING IN...THE PRECIPITATION WILL TURN TO SNOW DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ABOVE 4000 FEET. * SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET WITH HIGHER AMOUNTS IN THE MOUNTAINS. * SNOW LEVELS...SNOW LEVELS WILL BE ABOUT 6000 FEET EARLY THIS AFTERNOON BEFORE FALLING TO 4500 FEET BY SUNSET...AND THEN TO ABOUT 3500 FEET BY 9 PM. SNOW LEVELS SHOULD BOTTOM OUT AROUND 2500 TO 3000 FEET THURSDAY MORNING. * WINDS...SOUTHWEST WINDS ABOUT 10 TO 20 MPH THIS AFTERNOON AND EVENING WILL BECOME WEST AT 5 TO 10 MPH THURSDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ512-513-312000- /O.NEW.KTWC.WW.Y.0003.150101T0000Z-150101T1800Z/ CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS 312 AM MST WED DEC 31 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST THURSDAY. * IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 TO 4500 FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY MORNING. * TIMING...RAIN WILL SPREAD IN FROM THE WEST THIS AFTERNOON. A COLD FRONT CAUSE RAIN TO TURN TO SNOW TONIGHT IN SOME LOCATIONS. * SNOW ACCUMULATIONS...2 TO 6 INCHES IS EXPECTED ABOVE 5000 FEET WITH A DUSTING TO 1 INCH POSSIBLE BETWEEN 4000 AND 5000 FEET * SNOW LEVELS...SNOW LEVELS WILL START ABOVE 6500 FEET TODAY...FALLING TO ABOUT 5000 FEET AROUND SUNSET. SNOW LEVELS ARE EXPECTED TO BOTTOM OUT AROUND 4000 TO 4500 FEET IN THE EARLY MORNING HOURS THURSDAY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH BY THIS AFTERNOON THROUGH TONIGHT. WINDS WILL BECOME MORE WESTERLY ON THURSDAY AND LIGHTER AT ABOUT 10 TO 20 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
465 WWUS45 KTWC 311907 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1207 PM MST WED DEC 31 2014 AZZ510-511-514-010700- /O.CON.KTWC.WS.W.0002.141231T2000Z-150101T1800Z/ /O.CON.KTWC.WW.Y.0003.150101T1800Z-150102T0000Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 1207 PM MST WED DEC 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT IN THE MOUNTAINS. * TIMING...WIDESPREAD SNOW WILL INCREASE FROM WEST TO EAST THIS AFTERNOON AND EVENING AHEAD OF AND ALONG A COLD FRONT. THE SNOW WILL LIKELY CONTINUE INTO THURSDAY MORNING AND THEN TAPER OFF DURING THE DAY ON THURSDAY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED ABOVE 5000 FEET WITH 10 TO 15 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS WILL INITIALLY BE AT AROUND 6000 TO 7000 FEET THIS AFTERNOON BUT QUICKLY LOWER TO WELL BELOW 5000 FEET THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH BY THIS AFTERNOON THROUGH TONIGHT. WINDS WILL BECOME MORE WESTERLY ON THURSDAY AND LIGHTER AT ABOUT 10 TO 20 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ506-509-010700- /O.CON.KTWC.WS.W.0002.150101T0000Z-150101T1800Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- INCLUDING THE CITY OF...ORACLE 1207 PM MST WED DEC 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST THURSDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST THURSDAY. * IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY MORNING. * TIMING...A COLD FRONT WILL RESULT IN PRECIPITATION STARTING OUT AS RAIN THIS AFTERNOON. HOWEVER...AS COLD AIR COMES RUSHING IN...THE PRECIPITATION WILL TURN TO SNOW DURING THE EVENING HOURS ABOVE 4000 FEET. * SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET WITH HIGHER AMOUNTS IN THE MOUNTAINS. * SNOW LEVELS...SNOW LEVELS WILL BE ABOUT 7000 FEET THIS AFTERNOON BEFORE FALLING TO 4500 FEET BY SUNSET...AND THEN TO ABOUT 3500 FEET BY 9 PM. SNOW LEVELS SHOULD BOTTOM OUT AROUND 2500 TO 3000 FEET THURSDAY MORNING. * WINDS...SOUTHWEST WINDS ABOUT 10 TO 20 MPH THIS AFTERNOON AND EVENING WILL BECOME WEST AT 5 TO 10 MPH THURSDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ512-513-010700- /O.CON.KTWC.WW.Y.0003.150101T0000Z-150101T1800Z/ CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS 1207 PM MST WED DEC 31 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST THURSDAY. * IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 TO 4500 FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY MORNING. * TIMING...RAIN WILL SPREAD IN FROM THE WEST THIS AFTERNOON. A COLD FRONT CAUSE RAIN TO TURN TO SNOW TONIGHT IN SOME LOCATIONS. * SNOW ACCUMULATIONS...2 TO 6 INCHES IS EXPECTED ABOVE 5000 FEET WITH A DUSTING UP TO 1 INCH POSSIBLE BETWEEN 4000 AND 5000 FEET * SNOW LEVELS...SNOW LEVELS WILL START ABOVE 7500 FEET...FALLING TO ABOUT 5000 FEET AROUND SUNSET. SNOW LEVELS ARE EXPECTED TO BOTTOM OUT AROUND 4000 TO 4500 FEET IN THE EARLY MORNING HOURS THURSDAY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH BY THIS AFTERNOON THROUGH TONIGHT. WINDS WILL BECOME MORE WESTERLY ON THURSDAY AND LIGHTER AT ABOUT 10 TO 20 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 3:00 AM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Dec 30, 3:00 AM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 300 AM MST TUE DEC 30 2014 .SYNOPSIS...DRY AND WARMER TODAY. STRONG GUSTY WINDS WILL DEVELOP WEDNESDAY THANKS TO AN APPROACHING STORM SYSTEM THAT WILL ALSO BRING RAIN AND SNOW TO SOUTHEAST ARIZONA MAINLY WEDNESDAY AFTERNOON INTO THURSDAY MORNING. SOME LOW ELEVATION AREAS MAINLY ABOVE 4000 FEET MAY SEE ACCUMULATING SNOW WEDNESDAY NIGHT INTO THURSDAY MORNING. PARTIAL CLEARING THURSDAY BEFORE A SECONDARY DISTURBANCE RESULTS IN A FEW LIGHT SNOW SHOWERS THURSDAY NIGHT. DRIER WEATHER WILL MOVE IN FRIDAY FOR MOST OF THE AREA WITH BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND. && .DISCUSSION...MOSTLY CLEAR IN A DRY WESTERLY FLOW THIS MORNING...AS SEVERAL STRONG PIECES OF ENERGY DIG INTO THE REGION NORTH OF OUR AREA. A STRONG AND COLD SPLIT WILL CARVE INTO THE BACK SIDE OF THE DEVELOPING MEAN TROUGH POSITION AND DIG INTO SOUTHERN CALIFORNIA OVER THE NEXT 36 HOURS. THIS SYSTEM WILL PUSH ACROSS ARIZONA WEDNESDAY INTO THURSDAY MORNING WITH A COLD FRONT PUSHING THROUGH SOUTHEAST ARIZONA LATE WEDNESDAY INTO THURSDAY EVENING. MODEL CONSENSUS CONTINUES TO CREEP THE MAIN SHOWER ACTIVITY A LITTLE EARLIER WITH ADJUSTMENTS FOR OUR CWA BRINGING IN SIGNIFICANT SHOWER ACTIVITY FROM THE WEST WEDNESDAY AFTERNOON. INITIAL SNOW LEVELS AROUND 7K FEET EARLY WEDNESDAY WITH INITIAL UPSLOPE...FALLING TO 5K FEET WEDNESDAY AFTERNOON AND QUICKLY TO 3500 FEET BEHIND THE FRONT WEDNESDAY EVENING. LOCALLY LOWER WITH CONVECTION. OUR CURRENT WINTER STORM WATCH LOOKS GREAT...INITIALLY FOR AREAS ABOVE 5000 FEET WEDNESDAY AFTERNOON BEFORE INCLUDING AREAS ABOVE 4000 FEET WEDNESDAY EVENING. A SOLID SHOT OF LIQUID EQUIVALENT PRECIP IN THE .25 TO .6 RANGE IN THE VALLEYS AND LOCALLY IN EXCESS OF 1 INCH IN MOUNTAIN LOCATIONS. PLEASE SEE THE LATEST WINTER STORM WATCH FOR ADDITIONAL DETAILS CONCERNING EXPECTED SNOWFALL. IT SHOULD BE NOTED THAT THERE WILL BE A GRADIENT IN PRECIP AMOUNTS FOR OUR CWA WITH LOWER AMOUNTS MORE COMMON IN SOUTHERN AREAS AND HIGHER AMOUNTS MORE COMMON IN NORTHERN AREAS CLOSER TO THE TRACK OF THE MAIN LOW. THE INITIAL PRECIP AHEAD OF AND ASSOCIATED WITH THE COLD FRONT LATE WEDNESDAY THROUGH WEDNESDAY NIGHT AND THURSDAY MORNING IS NOT IN QUESTION. THURSDAY IS PROBLEMATIC HOWEVER...AS DRY AIR WRAPS NORTHWEST ACROSS OUR AREA AND INTO THE BASE OF THE LOW BY MID DAY. AT THAT POINT WE MAY NOT HAVE ENOUGH MOISTURE EVEN WITH THE CONSIDERABLE COLD POOL AND STRONG DYNAMICS. SO YES...THERE WILL BE VALLEY RAIN AND MOUNTAIN SNOW WITH RATHER LOW SNOW LEVELS FOR ACCUMULATIONS IN PLACES LIKE ORACLE ABOVE 4000 FEET...BUT WE AREN'T SURE ABOUT THE AVAILABLE MOISTURE FOR WHEN THE SNOW LEVELS CRASH TO VALLEY FLOORS LATER THURSDAY AND THURSDAY NIGHT. && .AVIATION...VALID THRU 31/12Z. MOSTLY CLEAR BEFORE HIGH CLOUDS INCREASE FROM THE WEST THIS EVENING. NORMAL DIURNAL WIND TRENDS GENERALLY LESS THAN 10 KTS THIS MORNING...THEN A SOUTH TO SOUTHWEST 8-15 KT BREEZE DEVELOPING THIS TUESDAY AFTERNOON MAINLY SOUTH OF INTERSTATE 10. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN APPROACHING WINTER STORM WILL SPREAD SHOWERS ACROSS THE AREA WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT WITH BREEZY CONDITIONS WEDNESDAY. SNOW LEVELS AT THE START OF THE PRECIPITATION WILL BE NEAR 6000 FT THEN DROP TO 3-4000 FT BY THURSDAY MORNING AS THE PRECIPITATION IS TAPERING OFF. THURSDAY THROUGH EARLY FRIDAY WILL BE MUCH COLDER THAN NORMAL WITH A FEW SCATTERED SHOWERS AROUND...IN THE FORM OF SNOW ABOVE ABOUT 2500 TO 3000 FT. THEREAFTER...THE WEEKEND WILL BE DRY AND COLDER THAN NORMAL BUT WITH TEMPERATURES SLOWLY MODERATING THROUGH MONDAY. && .TWC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR AZZ510-511-514. WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR AZZ506-509 ABOVE 4000 FEET. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/RASMUSSEN
Nearby
Winter Storm Warnings in Arizona, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.